Alert archive / New Mexico / Winter Storm Warnings in 2011

Winter Storm Warning 4, NWS Albuquerque, NM

October 7, 2011

NWS Albuquerque, NM issued this winter storm warning at Oct 7, 2011, 2:45 PM MDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2011, 2:45 PM MDT (20:45 UTC)
Expired
Oct 8, 2011, 7:46 AM MDT
In force
17 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WWUS45 KABQ 072045
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
245 PM MDT FRI OCT 7 2011

...SNOW AND COLD IMPACTING THE HIGH TERRAIN OF NORTHERN AND
WESTERN NEW MEXICO...

.A STRONG AREA OF LOW PRESSURE OVER ARIZONA WILL CONTINUE MOVING
EAST ACROSS NORTHERN NEW MEXICO THROUGH SATURDAY. SNOWFALL WILL
INCREASE IN COVERAGE AND INTENSITY AGAIN THIS EVENING AND CONTINUE
THROUGH SATURDAY MORNING. THE HEAVIEST SNOWFALL ACCUMULATIONS WILL
OCCUR ABOVE 7000 FEET IN THE SAN JUAN MOUNTAINS AND THE HIGHER
TERRAIN OF THE SANGRE DE CRISTO MOUNTAINS...WHILE LIGHTER AMOUNTS
ARE EXPECTED ELSEWHERE. SNOWFALL WILL DIMINISH BY LATE SATURDAY
MORNING.

NMZ510-513-514-080600-
/O.UPG.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
/O.NEW.KABQ.WS.W.0004.111007T2045Z-111008T1800Z/
SAN JUAN MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
245 PM MDT FRI OCT 7 2011

...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT
SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* SNOW ACCUMULATIONS...STORM TOTAL OF 5 TO 10 INCHES IN THE SAN
  JUAN MOUNTAINS AND HIGHER TERRAIN OF THE SANGRE DE CRISTO
  MOUNTAINS. THE GREATEST SNOWFALL ACCUMULATIONS WILL OCCUR ON
  SOUTH AND WEST FACING SLOPES.

* TIMING...SNOW WILL EXPAND IN COVERAGE AND INTENSITY THROUGH
  EARLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DIMINISHING
  LATE SATURDAY MORNING.

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...8500 FEET THIS EVENING FALLING TO ALL AREAS
  OVERNIGHT.

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE HALF MILE
  AT TIMES IN PERIODS OF MODERATE TO HEAVY SNOW. SNOW PACKED AND
  ICY ROADS ARE EXPECTED...PARTICULARLY OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ502-506-511-512-515-080600-
/O.CON.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
CHUSKA MOUNTAINS-WEST CENTRAL MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
245 PM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
MDT SATURDAY.

* SNOW ACCUMULATIONS...STORM TOTAL 2 TO 6 INCHES ARE EXPECTED
  ABOVE 7000 FEET IN THE CHUSKA AND WEST CENTRAL MOUNTAINS...4 TO
  8 INCHES ABOVE 7000 FEET IN THE JEMEZ MOUNTAINS AND THE WEST AND
  EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS.

* TIMING...SNOW WILL EXPAND IN COVERAGE AND INTENSITY THROUGH
  THIS EVENING BEFORE DIMINISHING LATE SATURDAY MORNING.

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...8500 FEET THIS EVENING FALLING TO 7000 FEET 
  TONIGHT. SOME SNOW WILL OCCUR AT LOWER ELEVATIONS HOWEVER WARM 
  GROUND CONDITIONS WILL NOT BE CONDUCIVE FOR ACCUMULATIONS. 

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT 
  TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS 
  MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

&&

$$

GUYER
3 follow-up statements
213 
WWUS45 KABQ 080043
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
643 PM MDT FRI OCT 7 2011

...SNOW AND COLD IMPACTING THE HIGH TERRAIN OF NORTHERN AND
WESTERN NEW MEXICO...

.A STRONG AREA OF LOW PRESSURE OVER ARIZONA WILL CONTINUE MOVING
EAST ACROSS NORTHERN NEW MEXICO THROUGH SATURDAY. SNOWFALL WILL
INCREASE IN COVERAGE AND INTENSITY AGAIN THIS EVENING AND
CONTINUE INTO SATURDAY MORNING MOST AREAS. THE HEAVIEST SNOWFALL
ACCUMULATIONS WILL OCCUR ABOVE 8000 FEET IN THE SANGRE DE CRISTO
MOUNTAINS...WHILE LIGHTER AMOUNTS ARE EXPECTED ELSEWHERE. SNOWFALL
WILL DIMINISH BY OR DURING SATURDAY MORNING.

NMZ502-080145-
/O.CAN.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
CHUSKA MOUNTAINS-
643 PM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

ONLY A FEW RAIN AND SNOW SHOWERS ARE EXPECTED OVERNIGHT WITH
LITTLE ADDITIONAL SIGNIFICANT ACCUMULATION EXPECTED. 

$$

NMZ510-513-514-081100-
/O.CON.KABQ.WS.W.0004.000000T0000Z-111008T1800Z/
SAN JUAN MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
643 PM MDT FRI OCT 7 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT
SATURDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON MDT SATURDAY.

* SNOW ACCUMULATIONS...STORM TOTAL OF 5 TO 10 INCHES IN THE SAN
  JUAN MOUNTAINS AND HIGHER TERRAIN OF THE SANGRE DE CRISTO
  MOUNTAINS. THE GREATEST SNOWFALL ACCUMULATIONS WILL OCCUR ON THE
  HIGHER SOUTH AND WEST FACING SLOPES OF THE SANGRE DE CRISTOS.

* TIMING...SNOW WILL CONTINUE OVERNIGHT BEFORE DIMINISHING BY MID
  OR LATE MORNING SATURDAY.

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...FALLING TO TO THE SURFACE ALL AREAS BY LATE THIS
  EVENING.

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE HALF 
  MILE AT TIMES IN PERIODS OF MODERATE TO HEAVY SNOW. SNOW 
  PACKED AND ICY ROADS ARE EXPECTED...PARTICULARLY OVER THE 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ521-081100-
/O.EXA.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
SANDIA/MANZANO MOUNTAINS-
643 PM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WINTER
WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON
MDT SATURDAY.

* SNOW ACCUMULATIONS...STORM TOTAL OF 3 TO 6 INCHES ARE EXPECTED
  ABOVE 8500 FEET IN THE SANDIA AND NORTHERN MANZANO MOUNTAINS...
  LESSER AMOUNTS IN THE SOUTHERN MANZANOS AND ELSEWHERE BELOW 8500
  FEET. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING BEFORE
  DIMINISHING EARLY TO MID MORNING SATURDAY.

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...8500 FEET THIS EVENING FALLING TO AROUND 7500 FEET
  TONIGHT. SOME SNOW MAY MIX WITH RAIN AT LOWER ELEVATIONS HOWEVER
  WARM GROUND CONDITIONS WILL NOT BE CONDUCIVE FOR ACCUMULATIONS.

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT 
  TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS 
  MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

&&

$$

NMZ506-511-512-515-081100-
/O.CON.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
WEST CENTRAL MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
643 PM MDT FRI OCT 7 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
SATURDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
MDT SATURDAY.

* SNOW ACCUMULATIONS...STORM TOTAL 2 TO 4 INCHES ARE EXPECTED
  ABOVE 7000 FEET IN THE WEST CENTRAL MOUNTAINS...3 TO 7 INCHES
  ABOVE 7000 FEET IN THE JEMEZ MOUNTAINS AND THE WEST AND EAST
  SLOPES OF THE SANGRE DE CRISTO MOUNTAINS.

* TIMING...SNOW WILL CONTINUE THROUGH THE EVENING...BUT DIMINISH
  BEFORE DAWN ACROSS THE WEST CENTRAL MOUNTAINS AND AFTER DAWN
  ELSEWHERE.

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...8000 FEET EARLY THIS EVENING FALLING TO 7000 FEET
  TONIGHT. SOME SNOW MAY OCCUR AT LOWER ELEVATIONS...HOWEVER WARM
  GROUND CONDITIONS WILL NOT BE CONDUCIVE FOR ACCUMULATIONS.

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW ONE MILE AT 
  TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS 
  MAY DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

&&

$$

43
851 
WWUS45 KABQ 080940
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT SAT OCT 8 2011

...SNOW AND COLD IMPACTING THE HIGH TERRAIN OF NORTHERN AND
WESTERN NEW MEXICO...

.A STRONG AREA OF LOW PRESSURE OVER NORTHWEST NEW MEXICO WILL
DRIFT NORTHEAST TODAY. SNOWFALL WILL DIMINISH THIS MORNING ACROSS
THE NORTHERN MOUNTAINS WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS. 

NMZ506-511-521-081045-
/O.CAN.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
WEST CENTRAL MOUNTAINS-JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
340 AM MDT SAT OCT 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW HAS ENDED ACROSS THE WEST CENTRAL...SANDIA MANZANO AND JEMEZ
MOUNTAINS. 

$$

NMZ510-513-514-081800-
/O.CON.KABQ.WS.W.0004.000000T0000Z-111008T1800Z/
SAN JUAN MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
340 AM MDT SAT OCT 8 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON MDT TODAY.

* SNOW ACCUMULATIONS...STORM TOTAL OF 5 TO 10 INCHES IN THE SAN
  JUAN MOUNTAINS AND HIGHER TERRAIN OF THE SANGRE DE CRISTO
  MOUNTAINS. THE GREATEST SNOWFALL ACCUMULATIONS WILL OCCUR ON THE
  HIGHER SOUTH AND WEST FACING SLOPES OF THE SANGRE DE CRISTOS.
  ADDITIONAL ACCUMULATIONS THIS MORNING OF AROUND 1 INCH. 

* TIMING...SNOW WILL DIMINISH AND END THIS MORNING.

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS. 

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW TWO MILES AT
  TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS ARE
  EXPECTED...PARTICULARLY OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NMZ512-515-081800-
/O.CON.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
340 AM MDT SAT OCT 8 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON MDT
TODAY.

* SNOW ACCUMULATIONS...STORM TOTAL 3 TO 6 INCHES ABOVE 7000 FEET
  ON THE WEST AND EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS.

* TIMING...SNOW WILL DIMINISH AND END THIS MORNING. 

* WINDS...WIDESPREAD SIGNIFICANT WINDS ARE NOT EXPECTED.

* SNOW LEVELS...TEMPERATURES WILL BE COLD ENOUGH FOR SNOW AT ALL
  LOCATIONS. 

* LOCAL IMPACTS...VISIBILITIES WILL BE REDUCED BELOW THREE MILES AT
  TIMES IN PERIODS OF MODERATE SNOW. SNOW PACKED AND ICY ROADS MAY
  DEVELOP...PARTICULARLY OVER THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD BE ALERT TO CHANGING WEATHER CONDITIONS AND TAKE
PRECAUTIONS IF TRAVEL IS NECESSARY.

&&

$$

40
205 
WWUS45 KABQ 081346
WSWABQ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
746 AM MDT SAT OCT 8 2011

NMZ510-513-514-081500-
/O.CAN.KABQ.WS.W.0004.000000T0000Z-111008T1800Z/
SAN JUAN MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
746 AM MDT SAT OCT 8 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW LINGERING OVER THE NORTHERN MOUNTAINS WILL ONLY 
RESULT IN LITTLE OR NO ADDITIONAL ACCUMULATION THIS MORNING.

$$

NMZ512-515-081500-
/O.CAN.KABQ.WW.Y.0032.000000T0000Z-111008T1800Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
746 AM MDT SAT OCT 8 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW LINGERING OVER THE NORTHERN MOUNTAINS WILL ONLY 
RESULT IN LITTLE OR NO ADDITIONAL ACCUMULATION THIS MORNING.

$$

40

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Oct 7, 2:25 PM MDT, 20 minutes earlier.

Area forecast discussion, Oct 7, 2:25 PM MDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
225 PM MDT FRI OCT 7 2011

.DISCUSSION...

...ACTIVE WEATHER CONTINUES OVER THE LAND OF ENCHANTMENT...

THE LATEST SUITE OF SATELLITE IMAGERY AND 400-250MB ACARS WIND DATA
INDICATES A STRONG EARLY FALL STORM SYSTEM DEEPENING OVER AZ AND
NM TODAY. A 70-90 KT UPPER JET IS DIVING SOUTH ACROSS THE GREAT
BASIN WHILE 150 PERCENT OF NORMAL MOIST MID/UPPER FLOW ADVECTS
NORTHEAST ACROSS NM ON 80-100 KT UPPER LEVEL SW WINDS. MEANWHILE
THE 19Z SFC ANALYSIS SHOWS ANOTHER COLD FRONT SURGING EAST INTO
WESTERN NM. THE 12Z GFS/NAM/EURO MAINTAIN THIS -3.5 STANDARD
DEVIATION 560DM H5 LOW AS IT SLIDES EAST NORTHEAST TONIGHT INTO
NORTHERN NM. AN AREA OF STRATIFORM RAIN DEVELOPING TO THE WEST OF
THE ABQ METRO ON LATEST RADAR TREND SUPPORTS INCREASING UPPER
DIVERGENCE AND WEAK ISENTROPIC LIFT AS INDICATED BY 12Z MODELS.

RAISED POPS TO LIKELY AND DEFINITE OVER MUCH OF NORTHERN AND CENTRAL
NM THRU TONIGHT. STRONG COLD ADVECTION ALOFT WILL SUPPORT FALLING
SNOW LEVELS AND INCREASING SNOW RATIOS THRU FRIDAY MORNING THUS WILL
UPGRADE TO WINTER STORM WARNING FOR HIGH TERRAIN ZONES OF THE SAN
JUAN AND SANGRE DE CRISTO MTS. SNOW WILL END FROM WEST TO EAST
ACROSS THE NORTH FRIDAY WITH THE BEST ACCUMS OVER THE SANGRES
LIKELY BEHIND THE FRONT DUE TO BETTER SNOW RATIOS AND WESTERLY
UPSLOPE FLOW. COLD TEMPS WILL PERSIST FRIDAY/SATURDAY BENEATH THE
DEEP UPPER WAVE...WITH READINGS AVERAGING 10 TO 20F BELOW NORMAL
FOR EARLY OCTOBER.

HIGH PRESSURE...MUCH DRIER AIR...AND LIGHT WINDS WILL BUILD INTO THE
REGION THROUGH SATURDAY NIGHT ALLOWING FOR THE COLDEST TEMPS OF
THE FALL SEASON OVER THE STATE. FREEZING CONDITIONS ARE LIKELY
OVER NORTHERN AND WESTERN VALLEYS ALONG WITH THE CENTRAL AND NE
HIGHLANDS THUS FREEZE WARNINGS WILL BE NEEDED FOR SUNDAY MORNING.

ANOTHER WEAK SHORTWAVE WILL SLIDE EAST ACROSS THE STATE LATE MONDAY
AND TUESDAY WITH ESSENTIALLY MORE CLOUD COVER AND SLIGHTLY HIGHER
WINDS AGAIN. TEMPS WILL MODERATE WITH THIS PATTERN ESPECIALLY ACROSS
THE EASTERN PLAINS WHERE KATABATIC FLOW IS STRONGEST.

THE EXTENDED FORECAST LOOKS VERY NICE ACROSS THE REGION AS STRONG
HIGH PRESSURE DEVELOPS THROUGH AT LEAST NEXT WEEKEND. THIS WILL
FAVOR CRYSTAL CLEAR SKIES...MILD AFTERNOON TEMPS...AND CHILLY
MORNINGS WITH INVERSION DOMINATED TEMPERATURE PATTERNS.

GUYER

&&

.AVIATION...
CIGS AOA BKN040 WITH OCCASIONAL EXCURSION TO MVFR AND MT TOP
OBSCURATION FROM ARIZONA LINE TO RIO GRANDE VALLEY THIS AFTERNOON.
CLOUD COVER EXPANDING EASTWARD TO EAST SLOPES AND ADJACENT PLAINS OF
CENTRAL MOUNTAIN CHAIN BY 03Z LATE TONIGHT AS SPRAWLING WEATHER
SYSTEM CORE TRACKS FROM CENTRAL ROCKIES TO WESTERN KANSAS. SOME
TSTMS POSSIBLE AFTER 21Z TODAY ALONG NM BORDER WITH TX
PANHANDLE...AND SOME MAY CONTAIN HAIL AND STRONG WINDS. CLOUD COVER
THINNING AND MT OBSCURATION LIFTING FROM 09Z ONWARD EARLY SATURDAY
MORNING..WITH CIGS AOA BKN050 CONTINUING OVER THE EASTERN PLAINS TIL
15Z SATURDAY MORNING. NORTHWEST WINDS SATURDAY MAY G25KT EARLY
SATURDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THURSDAY OF NEXT WEEK.

MODELS...AGREEING REASONABLY ON BASIC FORECAST STORY THROUGH NEXT
WEEKEND. COLD CORE CLOSED LOW OVER THE FOUR CORNERS WILL WOBBLE
ACROSS THE CENTRAL ROCKIES BEFORE LIFTING SMARTLY NORTH AND EAST
INTO THE NORTHERN PLAINS THROUGH THE UPCOMING WEEKEND. UPSTREAM
SHORTWAVE IN BROADLY NORTHWEST FLOW WILL SLIDE ACROSS NORTHERN NEW
MEXICO ON MONDAY AS RIDGE CORE BUILDS OVER SOUTHERN CALIFORNIA AND
THE ADJACENT EASTERN PACIFIC ON TUESDAY. RIDGE TO THE WEST WILL
CIRCULATE NORTHWEST FLOW ACROSS NEW MEXICO THROUGH MUCH OF THE
UPCOMING WORK WEEK AS RIDGE CORE DRIFTS EASTWARD ACROSS THE STATE
AND INTO SOUTH TEXAS BY LATE FRIDAY. UPSTREAM TROUGH OVER THE
EASTERN PACIFIC WILL DIG SOUTHWARD DOWN THE CALIFORNIA COAST AND
DRIFT SLOWLY ONSHORE THROUGH THE FOLLOWING WEEKEND.

OVERNIGHT AND SATURDAY...COOL OVERNIGHT WITH FREEZES INTO THE LOW
20S OVER THE NORTHERN MOUNTAINS...AND IN THE UPPER 20S OVER THE
WESTERN MOUNTAINS WITH TEMPERATURES A FEW DEGREES COOLER THAN
OBSERVED EARLY THIS MORNING. HUMIDITY RECOVERIES IN GOOD TO
EXCELLENT CATEGORY WITH FAIR TO GOOD RECOVERIES IN THE LOWER RIO
GRANDE VALLEY. ON SATURDAY...CLOSED LOW ALOFT OVER CENTRAL COLORADO
WITH SURFACE LOW OVER WESTERN KANSAS WILL MAINTAIN STRONG WESTERLY
COMPONENT TO SURFACE WINDS ESPECIALLY OVER THE NORTHEAST
PLAINS...BUT HUMIDITIES HERE IN THE 20S AND 30S WILL REMAIN ABOVE
CRITICAL THRESHOLDS. DRYER CONDITIONS TO THE SOUTH WITH MINIMUM
HUMIDITIES IN THE 20S AND UPPER TEENS PCT IN WEAKER SURFACE PRESSURE
GRADIENT WILL EXPERIENCE A LIGHTER WIND REGIME AND AVOID CRITICAL
CONDITIONS. ELSEWHERE...HUMIDITIES WILL BOTTOM OUT IN THE 20S AND
30S PCT...WITH 40S OR HIGHER PCT COMMON ACROSS THE NORTHERN
MOUNTAINS. MAXIMUM TEMPERATURES COMING IN 10 TO 20 DEGREES BELOW
EARLY OCTOBER NORMALS WEST...AND 5 TO 15 DEGREES BELOW NORMAL EAST.
SHOWER COVERAGE MAINLY CENTRAL AND EAST SATURDAY WITH SHOWERS
CHANGING TO SNOW OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL
DIVIDE AS SNOW LEVELS FALL TO 8000 FEET AND BELOW. SATURDAY NIGHT
HUMIDITY RECOVERIES BROADLY GOOD TO EXCELLENT STATEWIDE.

FOR SUNDAY...CLOSED LOW ALOFT EJECTING NORTHWARD TO NORTHERN PLAINS
AND SHIFTING NORTHEAST NEW MEXICO SURFACE LOW NORTH AND EAST IN
TURN. SHOWER COVERAGE DECREASING STEADILY OVER THE EASTERN PLAINS
AND ENDING BY SUNDAY EVENING. SOME WARMING IN THE WEST AND LITTLE
CHANGE IN THE EAST...WITH TEMPERATURES REMAINING 6 TO 12 DEGREES
BELOW NORMAL. MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S...AND
NEAR 40 PCT IN THE EAST AND SOUTH. SURFACE LOW DEVELOPING OVER SOUTH
TEXAS WILL SWING LOW LEVEL WINDS AROUND TO THE EAST AND NORTHEAST
THROUGH THE DAY WITH GENERALLY LIGHT WIND SPEEDS. GOOD TO EXCELLENT
HUMIDITY RECOVERIES OVERNIGHT.

FOR MONDAY...QUICK TROUGH ALOFT EMBEDDED IN ZONAL FLOW WILL MOVE TO
THE WESTERN BORDER OF NEW MEXICO DURING THE DAY TO PROVIDE SOME
DISRUPTION TO BROAD 5 TO 10 DEGREE WARMING TREND TO NEAR EARLY
OCTOBER NORMALS UNDER CLEARING SKIES. TROUGH WILL DISRUPT SOME
SURFACE WIND DIRECTIONS IN THE AFTERNOON...WITH BREEZES MAINLY OVER
THE EASTERN AND NORTHEAST PLAINS AUGMENTED AS THE TROUGH AXIS SWINGS
THROUGH. NO PRECIPITATION...AND HUMIDITIES BOTTOMING MAINLY IN THE
20S STATEWIDE AS DRYER AIR PENETRATES FROM WEST TO EAST. MOSTLY GOOD
TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT INTO TUESDAY MORNING.

OUTLOOK...TUESDAY THROUGH THURSDAY...WARMING TREND CONTINUING
THROUGH TUESDAY BEFORE TEMPERATURES LEVEL OFF WEDNESDAY AND THURSDAY
AND HOLD GROUND 3 TO 7 DEGREES ABOVE MID OCTOBER NORMALS...WARMEST
IN THE EAST. SKY PRETTY MUCH CLEAR...SOME SPOTTY SHOWER COVERAGE
OVER THE SOUTHEAST PLAINS NEAR THE TEXAS BORDER POSSIBLE ON
TUESDAY...BUT DRY WEDNESDAY AND THURSDAY AS RIDGE CORE BUILDS IN
OVER NEW MEXICO. SOME WESTERLY BREEZES OVER THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON...BUT SPEEDS BELOW CRITICAL
THRESHOLDS WITH HUMIDITIES IN THE 20S AND UPPER TEENS PCT. LIGHT
WINDS WEDNESDAY WITH LITTLE CHANGE TO MINIMUM HUMIDITIES.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  54  31  61 /  30   5   0   0
DULCE...........................  32  49  24  58 /  70  20   5   0
CUBA............................  33  47  28  56 /  70  30   0   0
GALLUP..........................  29  53  26  60 /  60  10   0   0
EL MORRO........................  28  49  23  58 /  60  10   0   0
GRANTS..........................  33  52  26  59 /  60  10   0   0
QUEMADO.........................  30  52  27  62 /  40   5   0   0
GLENWOOD........................  38  62  34  71 /  10   5   0   0
CHAMA...........................  26  40  18  52 /  90  60  10   5
LOS ALAMOS......................  33  50  29  58 /  80  30   0   0
PECOS...........................  33  51  31  58 /  70  30   0   5
CERRO/QUESTA....................  29  47  22  55 /  80  50  10   5
RED RIVER.......................  23  36  17  47 /  80  60  10  10
ANGEL FIRE......................  25  41  18  51 /  80  60  10   5
TAOS............................  34  49  25  58 /  70  30   5   0
MORA............................  33  50  28  55 /  70  30   5   5
ESPANOLA........................  38  56  30  64 /  70  30   0   0
SANTA FE........................  34  52  32  58 /  70  30   0   0
SANTA FE AIRPORT................  36  54  33  60 /  70  30   0   0
ALBUQUERQUE FOOTHILLS...........  38  56  37  61 /  70  30   0   0
ALBUQUERQUE HEIGHTS.............  41  58  40  63 /  60  20   0   0
ALBUQUERQUE VALLEY..............  39  60  38  65 /  50  20   0   0
ALBUQUERQUE WEST MESA...........  41  59  39  65 /  60  20   0   0
LOS LUNAS.......................  40  61  38  67 /  40  10   0   0
RIO RANCHO......................  39  58  39  65 /  60  30   0   0
SOCORRO.........................  42  63  40  68 /  20   5   0   0
SANDIA PARK/CEDAR CREST.........  34  53  34  59 /  70  40   0   0
TIJERAS.........................  36  55  34  61 /  70  30   0   0
MORIARTY/ESTANCIA...............  37  55  30  60 /  60  20   0   5
CLINES CORNERS..................  35  53  32  56 /  60  30   0   5
GRAN QUIVIRA....................  38  56  34  62 /  50  20   0   5
CARRIZOZO.......................  43  60  38  65 /  30   5   0   0
RUIDOSO.........................  39  54  38  59 /  40  20   0   5
CAPULIN.........................  39  52  29  56 /  70  40   5  10
RATON...........................  39  57  30  58 /  70  40   5   5
SPRINGER........................  38  60  31  61 /  50  30   0   5
LAS VEGAS.......................  35  55  29  56 /  60  20   0   5
CLAYTON.........................  46  64  38  61 /  50  30  10  10
ROY.............................  42  61  35  61 /  50  30   0   5
CONCHAS.........................  47  67  35  66 /  20  10   0   5
SANTA ROSA......................  44  65  38  65 /  20  10   0   5
TUCUMCARI.......................  49  69  38  65 /  20  20  10  10
CLOVIS..........................  49  67  43  64 /  40  30  30  30
PORTALES........................  48  68  45  65 /  40  30  30  30
FORT SUMNER.....................  48  68  41  66 /  20  20   0  10
ROSWELL.........................  52  71  47  71 /  10  10  10  10
PICACHO.........................  44  66  39  66 /  20  10   0   5
ELK.............................  42  62  39  63 /  30  20   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ502-506-511-512-515.

WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING
ZONES...NMZ510-513-514.

&&

GUYER/SHY
Hazardous weather outlook, Oct 7, 5:47 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT FRI OCT 7 2011

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT FRI OCT 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A STORM ORGANIZING OVER NORTHERN ARIZONA TODAY WILL STRENGTHEN
OVER NORTHWEST NEW MEXICO TODAY. WIDESPREAD PRECIPITATION IS
EXPECTED TONIGHT WITH SNOW OVER THE HIGHER TERRAIN. FIVE TO NINE
INCHES OF SNOW MY FALL IN THE SANGRE DE CRISTO MOUNTAINS AND THE
EAST SLOPES...WHILE FOUR TO SEVEN INCHES IS POSSIBLE IN THE SAN
JUAN MOUNTAINS AND TWO TO FOUR INCHES IN THE CHUSKAS AND WEST
CENTRAL MOUNTAINS BY SATURDAY MORNING. A FREEZE IS POSSIBLE
TONIGHT AROUND TAOS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE SEASONS FIRST FREEZE IS POSSIBLE SATURDAY NIGHT AROUND
FARMINGTON...ESPANOLA...SANTA FE...LAS VEGAS...RATON AND MORIARTY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

40

In the hours before

Local storm report, Oct 7, 10:25 AM MDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1025 AM MDT FRI OCT 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             CHAMA                   36.89N 106.58W
10/07/2011  M3.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

1000 AM     SNOW             7 E CANJILON            36.50N 106.31W
10/07/2011  E2.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            BATEMAN SNOTEL.

1000 AM     SNOW             5 NW CHAMA              36.95N 106.65W
10/07/2011  E2.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            CHAMITA SNOTEL.... CHAMITA SNOTEL.

1000 AM     SNOW             11 NNW CANON PLAZA      36.70N 106.25W
10/07/2011  E4.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            HOPEWELL SNOTEL.

1000 AM     SNOW             8 NE ARROYO SECO        36.58N 105.45W
10/07/2011  E1.0 INCH        TAOS               NM   OTHER FEDERAL

            TAOS POWDERHORN SNOTEL.

1000 AM     SNOW             15 SW COYOTE            36.02N 106.80W
10/07/2011  E1.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            VACAS LOCAS SNOTEL.

&&

EVENT NUMBER ABQ1101240 ABQ1101241 ABQ1101242 ABQ1101243 ABQ1101244
ABQ1101245

GUYER

Nearby

Winter Storm Warnings in New Mexico, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.